Flood, Traverse
- When
- September 11, 5:30 AM CST to September 18, 2:30 AM CST
- Where
- Traverse County, 2.83 mi NE of Dumont to 4.38 mi NE of Dumont
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 45.750, -96.390
Heavy rainfall caused the West Branch of 12-Mile Creek near Dumont to flood for about a week in mid-September. 7 feet on the 14th and then back below flood stage on the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Heavy rainfall caused the West Branch of 12-Mile Creek near Dumont to flood for about a week in mid-September. The creek rose above the flood stage of 6 feet on the 11th to 8.7 feet on the 14th and then back below flood stage on the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Sep 11, 2:19 AM CST, 3 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Aberdeen SD 319 AM CDT Wed Sep 11 2019 .SHORT TERM...(Today through Thursday Afternoon) Issued at 319 AM CDT Wed Sep 11 2019 Lingering rain showers over the eastern CWA will exit the region by sunrise, but may linger across parts of the southern CWA into the morning. Skies will remain cloudy through the day, with just some scattered light showers throughout the day. Will see more widespread shower and thunderstorm development west of the CWA during the afternoon, which will then spread eastward during the evening and overnight hours. Severe parameters have shifted southward with the latest model runs and look to generally remain south of the CWA. This has been noted by SPC shifting the slight risk area to the south, with the ABR CWA now just in a marginal risk. Still looking at the potential for locally heavy rainfall as the system moves through, and with some locations having seen significant amounts of rain in the past four days, will have to monitor for possible flooding issues. Current indications are amounts will range from around three quarters of an inch across the west, to in excess of two inches across the southeast. Question then becomes just how quickly the system pushes northeast on Thursday. The GFS and the Canadian weaken the system and push it north far enough that not much precipitation remains on Thursday. The ECMWF keeps it stronger and slower, which would mean more precipitation for this area. For now, will just stick with some chance POPs until things become clearer. High temperatures today will be mainly in the 60s, with low temperatures tonight in the mid 50s to lower 60s. Highs on Thursday will range from the mid 50s northwest to the upper 60s east. .LONG TERM...(Thursday Evening through Tuesday) Issued at 319 AM CDT Wed Sep 11 2019 Low pressure will be exiting the region Thursday night into Friday, with wrap around rain showers expected mainly across the northern CWA. Used CONSMOS for winds Thursday night through Friday also, as the pressure gradient remains tight as the low exits. Models then suggest a relatively quiet time period this weekend into next week, with a warming trend in store. Upper level pattern tries to become a bit more amplified across the CONUS, with a western U.S. trough and a central U.S. ridge. The latest 00Z EC shows 850mb temps in the +20s C surging northward into the plains Sunday through Tuesday of next week. This would bring above normal temps to the region with highs into the 80s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1224 AM CDT Wed Sep 11 2019 VFR skies/vsbys are expected to gradually lower to MVFR/IFR cigs through early Wednesday morning. Areas of fog are also possible. Widespread MVFR cigs are expected for late Wednesday morning and afternoon. Showers and thunderstorms will spread from west to east across the area during the late afternoon and evening hours. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...Parkin LONG TERM...TMT AVIATION...Parkin
Hazardous Weather Outlook National Weather Service Aberdeen SD 406 AM CDT Wed Sep 11 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-120915- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 406 AM CDT Wed Sep 11 2019 /306 AM MDT Wed Sep 11 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Showers and thunderstorms will track from west to east across the area late this afternoon into tonight. A few of the storms may be strong to severe, but widespread severe weather is not expected. However, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Parkin
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2019Every state in 2019This day in weather historyWarnings in Minnesota, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856125.